MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,2.5 MICRO, 50MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 08/15/2025, a sales representative reported via phone that an ar-8725-50h compression ft screw (from a loaner set) broke off inside the bone during insertion.The screw fractured approximately one-third of the way from the head, with about 35 mm embedded in the bone.The remaining portion of the screw was retrieved, while the embedded fragment was left in the bone.A k-wire was subsequently placed at the site.Additionally, during the procedure, the ar-8738s compression screw set (also from a loaner set) was found to be missing an ar-8737-61 screw remover, easy-out, 2.5 micro compression ft, and an ar-8737-59 screw remover, trephine/extractor, 2.5 micro/3.5 mini cft.Due to the absence of these two instruments, the screw could not be removed.The case was completed using non-arthrex k-wires to stabilize the fracture.The procedure was delayed by approximately 30 minutes, and whether additional anesthesia was administered is uncertain.This occurred during a metacarpal fracture procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone prep and/or shallow driver engagement depth.

Brand Name
COMPR FT SCRW,2.5 MICRO, 50MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22962821
Report Number1220246-2025-03729
Device Sequence Number9893870
Product Code HWC
UDI-Device Identifier00888867303485
UDI-Public00888867303485
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO, 50MM
Device Catalogue NumberAR-8725-50H
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown